MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-80/I20-40
Medical Device Problem Codes Off-Label Use (1494); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with afx2 bifurcated stent graft, an afx vela suprarenal and an ovation ix iliac limb.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx2 system per the ifu.Reportedly, at the initial procedure, the patient had a right common iliac aneurysm and the physician elected to land on th left in order to spare the left internal.Approximately four (4) years post initial procedure, routine follow-up identified a type ib endoleak in the left common iliac artery with the aneurysm at 25mm.Reintervention has been scheduled.The patient is reported to be stable.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ib endoleak with aneurysm enlargement is unconfirmed.Device, user, or procedure relatedness of this adverse event/incident could not be determined with the medical records available for review.Definitive anatomy relatedness could not be determined; however, there was bilateral iliac aneurysms at index, maximum right 3.8cm left 2.8cm.This could have contributed to the reported type ib endoleak with aneurysm enlargement.Though, the distal diameters measured on label (right 12mm and left 19mm).The rate of left iliac sac growth from 09/07/2018 to 08/19/2022 was 2.9mm.During the investigation, endologix found reasonable evidence to suggest the device was used off-label as the abdominal aortic aneurysm (aaa) measurement at index was only 35mm and should be >50mm.The final patient status was reported to be stable pending further intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with afx2 bifurcated stent graft, an afx vela suprarenal and an ovation ix iliac limb.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx2 system per the ifu.Reportedly, at the initial procedure, the patient had a right common iliac aneurysm and the physician elected to land on th left in order to spare the left internal.Approximately four (4) years post initial procedure, routine follow-up identified a type ib endoleak in the left common iliac artery with the aneurysm at 25mm.Reintervention has been scheduled.The patient is reported to be stable.After the follow-up one report, reintervention was completed with the implant of an ovation ix extender, extending to the left internal and not crossing.The procedure was successful and the patient is doing well.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the additional endovascular procedure complaint is confirmed.The type ib endoleak with aneurysm enlargement remains unconfirmed.This is moderately consistent with the reported adverse event/incident.Device, user, or procedure relatedness of this adverse event/incident could not be determined with the medical records available for review.Definitive anatomy relatedness could not be determined; however, there was bilateral iliac aneurysms at index, maximum right 3.8cm left 2.8cm.This could have contributed to the reported type ib endoleak with aneurysm enlargement.Though, the distal diameters measured on label (right 12mm and left 19mm).The rate of left iliac sac growth from 09/07/2018 to 08/19/2022 was 2.9mm.During the investigation, endologix found reasonable evidence to suggest the device was used off-label as the abdominal aortic aneurysm (aaa) measurement at index was only 35mm and should be >50mm.The final patient status was reported as discharged home on postoperative day one in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.B2: outcomes attributed to ae - updated, b5: describe event or problem ¿ updated, b6: relevant tests and lab data ¿ updated, b7: relevant tests and lab data - updated, g3: awareness date ¿ updated, h6: health effect - impact code ¿ remove 4614.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key15328839
Report Number2031527-2022-00215
Device Sequence Number5375312
Product Code MIH
UDI-Device Identifier00818009014412
UDI-Public(01)00818009014412(17)190613
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/13/2019
Device Model NumberBEA28-80/I20-40
Device Lot Number1948555-004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer10/14/2022
07/05/2023
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date11/02/2022
09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 1752681003); OVATION IX ILIAC LIMB (LN FS042318-35)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age76 YR
Patient SexMale